Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 240, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2004, 4:44 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2004, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 20, 2004, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- -148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 202144 SVRLBF NEC071-115-202245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 PM CDT TUE JUL 20 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 545 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES NORTH NORTHWEST OF BURWELL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTH CENTRAL GARFIELD COUNTY AROUND 500 PM CDT RURAL NORTHEASTERN GARFIELD COUNTY AROUND 530 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4204 9962 4178 9961 4176 9881 4207 9878 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:43 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 20, 2:43 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT TUE JUL 20 2004 ...FORECAST CHALLENGE IS PRECIP CHANCES FOR THE WHOLE FCST PERIOD... .DISCUSSION... NEAR TERM (TONIGHT THROUGH FRIDAY)...CHALLENGE INITIALLY IS POPS TONIGHT AND WHERE CONVECTION WILL FIRE LATER THIS AFTN. TWO LOW LEVEL BOUNDARIES NOTED AS OF 18Z...FIRST OVER THE NRN FA FROM SOUTH OF HAY SPRINGS TO NORTH OF VALENTINE. SECOND FROM WEST OF ONL TO BBW. RICH CAPE ENVIRONMENT EXISTS JUST EAST OF THE SECOND MENTIONED BOUNDARY. LAPS DATA FROM NOONTIME SHOWS HIGHEST SB CAPES EXTENDING FROM LBF TO BASSETT AND POINTS EWD. CAP STRENGTH HIGH AS OF 18Z. 12Z HI RES ETA SHOWING SIGNS OF THIS ERODING BY 21Z...SO THINGS COULD GET INTERESTING. ONE THING MISSING TODAY IS DECENT MID LEVEL SHEAR...ONLY ON THE ORDER OF 10 TO 20 KTS THROUGH THIS EVENING. BETTER SHEAR EXISTS ACROSS THE NERN FA...SO SVR THREAT SHOULD BE CONFINED TO THE NORTHEAST FOUR COUNTIES. WILL HIT HIGHEST POPS OVER THE NERN ZONES FOR CONVECTION THIS EVENING...THEN CHANCE POPS ACROSS THE NW AS THE UPPER LEVEL DISTURBANCE...ENTERING WY ATTM...MAKES ITS WAY IN THE PANHANDLE LATE. AFTER A LUL IN THE ACTION ON WEDNESDAY...HAVE CONTINUED CHANCE POPS ACROSS THE EAST AND SOUTH LATE AFTERNOON AND EVENING ON WEDS. LL MOISTURE FIELD STILL REAL RICH WITH SB CAPES IN EXCESS OF 1500 J/KG EAST OF A LINE FROM BBW TO IML @21Z WEDS. WITH WEAK CIN IN PLACE AND THE WAVE TRAIN WIDE OPEN...SOME SCATTERED TSRAS LOOK LIKE A SAFE BET. SHEAR PROMISING ALSO ALONG THE HIGH CAPE AXIS WITH 0-6KM VALS IN THE 30 TO 40 KT RANGE. WILL KEEP HIGH POPS IN THE SOUTH AND INCREASE THEM IN THE NORTH WEDS NIGHT AS A COLD FRONT APGS THE FA. TIMING STILL A LITTLE TRICKY RIGHT NOW...BUT BEST ANALYSIS HAS THIS THROUGH THE FA BY 15Z THURSDAY AM. WILL CARRY OVER PRECIP CHANCES INTO FRIDAY FOR POST FRONTAL PRECIP...PARTICULARLY IN THE WRN ZONES WITH FRONT BACKING INTO ERN WY AND THE FRONT RANGE OF CO. LONG TERM (SATURDAY AND BEYOND)...ACTIVE WNW FLOW CONTINUES THROUGH THE FIRST HALF OF THE WEEKEND AS A SERIES OF UPPR LVL WAVES TRAVERSES THE MEAN FLOW PATTERN. LONG RANGE MODELS CONTINUE TO SLOW THE PROGRESSION OF THE BUILDING RIDGE LATER THIS WEEKEND...AND THE NEW LRGFS HINTING AT A CLOSED SYSTEM DEVELOPING ON SATURDAY. WITH THE SLOWER TIMING OF THE RIDGE ARRIVAL...SOME SORT OF PRECIP MENTION IS IN ORDER FOR SATURDAY AND SUNDAY. WILL ONLY MAKE SOME COSMETIC CHANGES TO THE GRIDS FOR TEMPS AND WINDS AS THE ONGOING FCST HAS A DECENT HANDLE ON THIS ALREADY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 20, 3:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE JUL 20 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SURFACE TROUGH OF LOW PRESSURE WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT OVER THE OUTLOOK AREA. THE MAIN AREA OF FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE OVER NORTH CENTRAL NEBRASKA ALONG AND EAST OF A LINE FROM NAPER...IN BOYD COUNTY TO BASSETT...IN ROCK COUNTY TO ALMERIA...IN LOUP COUNTY. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS WITH THE THREAT FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM DEVELOPMENT WILL BE FAVORABLE WEDNESDAY AND WEDNESDAY NIGHT AS A FRONTAL BOUNDARY RESIDES ACROSS SOUTHERN NEBRASKA. STRONGER WINDS ALOFT WILL SUPPORT SOME OF THESE STORMS TO REACH SEVERE LEVELS. THE AREA WILL GENERALLY BE SOUTH OF A LINE FROM GRANT IN PERKINS COUNTY TO ONEILL IN HOLT COUNTY. ADDITIONAL CHANCES FOR SHOWERS OR THUNDERSTORMS WILL CONTINUE INTO THURSDAY AND FRIDAY AS COOLER TEMPERATURES AND SURFACE HIGH PRESSURE BUILDS IN. WITH A MORE STABLE ATMOSPHERE...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER NORTH CENTRAL NEBRASKA TONIGHT. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 62 min |
| Jul 20, 5:55 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.